Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 44, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 25, 2002, 9:48 PM CDT for Oneida County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2002, 9:48 PM CDT (02:48 UTC)
- Expired
- Jun 25, 2002, 10:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Oneida County, WI
The radar
The Green Bay radar (KGRB), 174 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1651 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 260248 SVRGRB WIC085-260330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 948 PM CDT TUE JUN 25 2002 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ONEIDA COUNTY IN WISCONSIN * UNTIL 1030 PM CDT * AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL. THE STORM WAS LOCATED NEAR WILLOW RESERVOIR. THAT PLACES IT 22 MILES WEST OF RHINELANDER. IT WAS MOVING EAST AT 25 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... HARSHAW BY 1000 PM CDT. GOODNOW BY 1010 PM CDT. MC NAUGHTON BY 1015 PM CDT. RHINELANDER BY 1020 PM CDT. SUGAR CAMP BY 1030 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. THIS STORM WILL ALSO PRODUCE TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:00 PM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, Jun 25, 4:00 PM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CDT TUE JUN 25 2002 THREAT OF SVR TSTMS/HEAVY RAINFALL TONIGHT IS THE MAIN CONCERN. NMRS SMALL CLUSTERS OF TSTMS WERE DEVELOPING OVER THE WSTRN GREAT LKS RGN...MAINLY NEAR OLD OUTFLOW AND LK-BREEZE BOUNDARIES. OTHERS WERE DEVELOPING OVER EASTERN ND/N MN...IN ASSOCIATION WITH A POTENT VORT AND THE RRQ OF 70-80KT UPPER JET. A VERY UNSTABLE AIR MASS WAS IN PLACE...ESP OVER MN/WSTRN WI...WHERE MSAS LIS WERE IN THE -8 TO -12 RANGE. SINCE RELATIVELY WEAK OUTFLOW BOUNDARIES HAVE BEEN ABLE TO GENERATE SOME CONVECTION THIS AFT...ITS SAFE TO ASSUME THAT THE CAP IS WEAK. THUS... WOULD EXPECT CONVECTION TO INCREASE RAPIDLY DURING THE LT AFT/EARLY EVG AS THE UPPER DYNAMICS ARRIVE. GIVEN THE DEGREE OF INSTAB AND AN EXPECTED INCREASE IN THE UPPER-LEVEL WIND FIELDS...WOULD EXPECT SEVERAL STORMS TO BECOME SVR. CANNOT RULE OUT THE THREAT CONTINUING INTO THE OVERNIGHT HOURS. HEAVY RAINFALL IS ALSO A CONCERN...GIVEN PRECIP WATER VALUES 175-200% OF NORMAL...RELATIVELY SLOW MOVMT OF THE CELLS AND STG DYNAMIC SUPPORT. WILL MAINTAIN THE THREAT OF STORMS FOR TOMORROW...ESP FOR THE SE 1/2 OF THE FA...WHERE THE FRONT WILL BE SLOW TO MOVE THROUGH AND CAPES WILL INCREASE INTO THE 1000-2000 J/KG RANGE. CONVECTION SHOULD CLEAR THE FA BY LATE AFTERNOON...SO WILL DROP THE WEDS EVG MENTION IN THE ZONES. DRY AND WARM WX EXPECTED FOR THE REMAINDER OF THE WEEK AS RIDGING SFC/ALOFT BUILDS IN. THERE MAY BE ENOUGH MOISTURE RETURN EARLY NEXT WEEK TO ALLOW SCT TSTMS TO DEVELOP...BUT CONFIDENCE IS LOW. EXTENDED PROGS SHOW HIGH HGTS AND WARM MID-LEVEL TEMPS PERSISTING...SUGGESTING THAT A STG CAP MAY BE IN PLACE. WENT ABOVE EXTENDED GUIDANCE TEMPS. .GRB...NONE. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Jun 25, 8:05 PM CDT, 1 hour 43 minutes before
WIZ005-010-018-260230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 805 PM CDT TUE JUN 25 2002 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PARTS OF NORTH-CENTRAL AND NORTHWEST WISCONSIN UNTIL MIDNIGHT... SEVERE THUNDERSTORMS CONTINUE TO MOVE ACROSS NORTHWEST WISCONSIN THIS EVENING. THE STORMS HAVE PRODUCED LARGE HAIL AND DAMAGING WINDS. THESE THUNDERSTORMS WILL AFFECT FAR NORTH-CENTRAL WISCONSIN BEGINNING ABOUT 9 P.M. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR VILAS...ONEIDA AND LINCOLN COUNTIES UNTIL MIDNIGHT. A SEVERE THUNDERSTORM WATCH MEANS STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA. EVERYONE IN NORTH-CENTRAL AND NORTHEAST WISCONSIN SHOULD STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:25 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 65 min |
| Jun 25, 10:02 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 58 min |
| Jun 25, 10:19 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 56 min |
| Jun 25, 10:43 PM CDT | Tornado Warning | GRB | Marathon | 32 min |
| Jun 25, 10:50 PM CDT | Flash Flood Warning | GRB | Marathon, Wood | 85 min |
| Jun 25, 11:19 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 56 min |
| Jun 26, 12:40 AM CDT | Special Marine Warning | GRB | 110 min | |
| Jun 26, 12:40 AM CDT | Special Marine Warning | GRB | 110 min | |
| Jun 26, 12:40 AM CDT | Special Marine Warning | GRB | 110 min | |
| Jun 26, 12:40 AM CDT | Special Marine Warning | GRB | 110 min | |
| Jun 26, 3:35 PM CDT | Special Marine Warning | GRB | 70 min | |
| Jun 26, 4:48 PM CDT | Special Marine Warning | GRB | 72 min | |
| Jun 26, 4:48 PM CDT | Special Marine Warning | GRB | 72 min | |
| Jun 26, 5:50 PM CDT | Special Marine Warning | GRB | 85 min | |
| Jun 26, 5:50 PM CDT | Special Marine Warning | GRB | 85 min | |
| Jun 26, 5:50 PM CDT | Special Marine Warning | GRB | 85 min | |
| Jun 26, 6:38 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 37 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.